Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 1997, 8:12 PM EDT for Camden County, Georgia. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1997, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 2, 1997, 9:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:30 PM EDT | Thunderstorm Wind | Woodbine, GA | Large trees and power lines were blown down. |
| Jun 2, 8:30 PM EDT | Thunderstorm Wind | Woodbine, GA | Large trees and power lines were blown down. |
| Jun 2, 8:35 PM EDT | Thunderstorm Wind | Burnt Fort, GA | Large trees and power lines were blown down. |
| Jun 2, 8:35 PM EDT | Thunderstorm Wind | Burnt Fort, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
247 WUUS1 KJAX 030014 RRA SVRJAX GAC039-030100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 812 PM EDT MON JUN 2 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...CAMDEN COUNTY AND THE ADJOINING COASTAL WATERS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESTERN CAMDEN COUNTY. THIS STORM WILL MOVE TO THE EAST AND THROUGH WOODBINE BY 820 PM AND ACROSS THE SATILLA RIVER AROUND DOVER BLUFF BY 840 PM. THIS STORM WILL PRODUCE LARGE HAIL AND WINDS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:00 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 2, 8:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT MON JUN 2 1997 TSTMS CONT ACROSS S GA IN RESPONSE TO COMBINATION OF UPR LVL LOW... SFC TROF...AND EAST COAST SEA BREEZE. TSTMS SHUD CONT TO WEAKEN AS HEATING OF THE DAY ENDS WITH SHWRS PERSISTING THRU LATE IN THE EVENING IN SE GA. POPS IN SE GA SEEM A BIT LOW IN THE ZFP. IT SHUD HAVE BEEN NEAR 50. BUT WITH ACVTY WEAKENING OUT...IT MIGHT BE TOO LATE FOR AN UPDATE. OTHER THAN THAT...PREV ZFP PACKGS LUK GUD. SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:40 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.